Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 39, NWS Little Rock, AR

March 23, 2016Logan County, Scott County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 23, 2016, 10:14 PM CDT for Logan County, Scott County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2016, 10:14 PM CDT (03:14 UTC)
Expired
Mar 23, 2016, 11:00 PM CDT
In force
46 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Logan County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 33 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

837 
WUUS54 KLZK 240314
SVRLZK
ARC083-127-240400-
/O.NEW.KLZK.SV.W.0039.160324T0314Z-160324T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1014 PM CDT WED MAR 23 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SCOTT COUNTY IN WESTERN ARKANSAS...
  SOUTHWESTERN LOGAN COUNTY IN WESTERN ARKANSAS...

* UNTIL 1100 PM CDT

* AT 1013 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEAVENER
  RUNESTONE STATE PARK...OR 12 MILES SOUTHEAST OF POTEAU...MOVING
  NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MANSFIELD...           OLIVER...              ECHO...
  BATES...               BARBER...              LUCAS...
  CAUTHRON...            IONE...                HON...
  ELM PARK...            LIBERTY...             

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3493 9445 3495 9441 3495 9438 3496 9436
      3495 9433 3497 9423 3506 9423 3506 9425
      3510 9415 3515 9413 3514 9403 3498 9397
      3487 9445
TIME...MOT...LOC 0313Z 246DEG 34KT 3490 9451 

HAIL...0.75IN
WIND...60MPH
 
$$

65
2 follow-up statements
034 
WWUS54 KLZK 240338
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1038 PM CDT WED MAR 23 2016

ARC083-127-240400-
/O.CON.KLZK.SV.W.0039.000000T0000Z-160324T0400Z/
SCOTT AR-LOGAN AR-
1038 PM CDT WED MAR 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTH CENTRAL SCOTT AND SOUTHWESTERN LOGAN COUNTIES...

AT 1037 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MANSFIELD...OR
14 MILES NORTHWEST OF WALDRON...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...           ECHO...                BARBER...
LUCAS...               IONE...                ELM PARK...
LIBERTY...             

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3496 9425 3497 9425 3497 9423 3506 9423
      3506 9425 3510 9415 3515 9413 3514 9403
      3501 9398 3495 9424
TIME...MOT...LOC 0337Z 232DEG 36KT 3505 9428 

HAIL...0.88IN
WIND...60MPH
 
$$

65
518 
WWUS54 KLZK 240357
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1057 PM CDT WED MAR 23 2016

ARC083-127-240407-
/O.EXP.KLZK.SV.W.0039.000000T0000Z-160324T0400Z/
SCOTT AR-LOGAN AR-
1057 PM CDT WED MAR 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SCOTT AND
SOUTHWESTERN LOGAN COUNTIES WILL EXPIRE AT 1100 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LITTLE ROCK.

LAT...LON 3496 9425 3497 9425 3497 9423 3506 9423
      3506 9425 3510 9415 3515 9413 3514 9403
      3501 9398 3495 9424
TIME...MOT...LOC 0356Z 246DEG 34KT 3505 9428 

$$

65

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 7:09 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Mar 23, 7:09 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
709 PM CDT WED MAR 23 2016

.UPDATE...
QUICK UPDATE NEEDED AT THIS TIME TO DELAY THE ONSET OF THE
PRECIPITATION. CONVECTION HAS STARTED BUT FURTHER TO THE WEST
THAN ORIGINALLY THOUGHT...ACROSS NORTHERN TEXAS AND EAST CENTRAL
OKLAHOMA, REGARDLESS...SHOWERS AND THUNDERSTORMS STILL EXPECTED TO
ACCOMPANY A COLD FRONT AS IT SWEEPS ACROSS THE STATE TONIGHT. THE
HIGHEST SEVERE WEATHER THREAT REMAINS OVER THE WEST.

&&

.PREV DISCUSSION... /ISSUED 639 PM CDT WED MAR 23 2016/

AVIATION...

WIDESPREAD MVFR CONDITIONS ARE OCCURRING IN ADVANCE OF A COLD
FRONT THAT WILL WILL MOVE THROUGH THE STATE OVERNIGHT WITH
SHRA/TSRA EXPECTED. THIS FRONT WILL MOVE EAST OF THE STATE BY THU
MORNING...WITH WINDS SWITCHING FROM SRLY TO A WRLY TO NW WIND
BEHIND THE FRONT. IMPROVING CONDITIONS WILL BE SEEN BEHIND THE
FRONT...WITH CIGS EXPECT TO INCREASE TO VFR.

PREV DISCUSSION... /ISSUED 244 PM CDT WED MAR 23 2016/

SHORT TERM...TONIGHT THROUGH FRIDAY

MOISTURE LEVELS CONTINUE TO INCREASE ACROSS THE AREA THIS AFTERNOON
AS THE BREEZY SRLY WINDS HAVE BROUGHT GULF MOISTURE NORTH INTO THE
REGION. MOST LOCATIONS WERE SEEING A MOSTLY CLOUDY SKY AS A
RESULT...AND EVEN SOME VERY PATCHY LIGHT RAIN OR DRIZZLE STARTING TO
FORM THIS AFTERNOON. WILL CONTINUE WITH THE LAKE WIND ADV THROUGH
THIS EVENING AS THE BREEZY CONDITIONS WILL CONTINUE...AND EVEN
INTENSIFY SOME LATE THIS AFTERNOON AND EARLY EVENING.

EXPECTING MAINLY SOME ISOLATED LIGHT RAIN...DRIZZLE OR SPRINKLES
THROUGH THE REST OF THE AFTERNOON AND EVEN INTO THE EVENING HRS A THE
COLD FRONT REMAINS WELL WEST OF THE STATE. THIS WILL CHANGE LATE
THIS EVENING INTO THE OVERNIGHT PERIOD AS THE COLD FRONT MOVES INTO
NWRN SECTIONS OF THE STATE JUST AFTER MIDNIGHT. EXPECTING SHRA/TSRA
TO DEVELOP ALONG AND JUST AHEAD OF THIS FRONT LATE THIS EVENING
THROUGH JUST AFTER MIDNIGHT ACROSS FAR WRN AND NWRN SECTIONS OF THE
CWA. THIS ACTIVITY WILL THEN PUSH EAST THROUGH THE STATE DURING THE
EARLY MORNING HRS THU...WITH THE FRONT PUSHING EAST OVER CENTRAL AR
JUST BEFORE DAWN. THIS FRONT WILL THEN SHIFT EAST OF THE STATE BY
MIDDAY THU.

THE THREAT FOR SVR WX WILL BE PRESENT AHEAD OF THIS FRONT...AND WILL
BE GREATEST ACROSS THE WRN HALF OF THE CWA...ESPECIALLY ACROSS WRN
AND NWRN SECTIONS OF THE CWA. THIS WILL BE WHERE THE BEST
INSTABILITY AND SHR WILL COEXIST. EXPECT LARGE HAIL AND DAMAGING
WINDS AS THE PRIMARY THREATS WITH THE STRONGEST STORMS. A TORNADO
THREAT WILL ALSO EXIST...WITH THE BEST POTENTIAL IN THIS SAME AREA
AS THE LOW LEVEL SHR WILL ALSO BE COEXISTING WITH THE BEST SFC BASE
INSTABILITY. THE OVERALL SVR WX THREAT WILL DECREASE AS THE ACTIVITY
SHIFTS EAST...AND SFC BASED INSTABILITY DECREASES. EVEN SO...AN
ISOLATED SVR STORM COULD STILL BE SEEN ACROSS THE ERN SECTIONS OF
THE CWA THU MORNING.

DRIER CONDITIONS WILL BE SEEN BY THU AFTERNOON AS THE FRONT MOVES
EAST OF AR. SOME BREEZY CONDITIONS WILL STILL BE SEEN...BUT THINK
THE OVERALL WIND SPEEDS WILL BE JUST UNDER LAKE WIND CRITERIA

HIGH PRESSURE WILL SETTLE OVER SRN MO BY FRI MORNING...AND TEMPS
WILL DROP INTO THE 30S AND 40S FOR LOWS. THERE MAY BE SOME AREAS
THAT DROP TO AROUND OR JUST BELOW FREEZING FRI MORNING...BUT RIGHT
NOW LOOKS LIKE THE COLDEST TEMPS WILL BE FAIRLY ISOLATED AT THIS
TIME. EVEN SO...THIS MAY NEED TO BE REVISITED IN THE NEXT 12 TO 24
HRS AS FROST/FREEZE HEADLINES MAY BE NECESSARY IF THE POTENTIAL
BECOMES MORE WIDESPREAD. THE BELOW NORMAL TEMPS WILL ALSO BE SEEN
FOR FRI AFTERNOON HIGHS...AND DRY CONDITIONS WILL CONTINUE.

LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY

LOW-LEVEL HIGH PRESSURE IS EXPECTED TO CONTINUE TO MOVE SLOWLY OFF
TO THE EAST DURING THE DAY ON SATURDAY AS A STRONG UPPER LEVEL STORM
SYSTEM MOVES TOWARDS THE CENTRAL PLAINS. SURFACE WINDS ARE EXPECTED
TO BECOME SOUTHERLY SATURDAY EVENING ALLOWING SOME GULF MOISTURE TO
RETURN ACROSS ARKANSAS IN ADVANCE OF THE UPPER LEVEL STORM SYSTEM
MOVING TOWARDS THE STATE FROM THE CENTRAL PLAINS. HOWEVER...BASED ON
THE LATEST MODEL GUIDANCE...THE BEST LIFT ASSOCIATED WITH THE UPPER
LEVEL STORM SYSTEM WILL SPREAD OVER ARKANSAS SUNDAY AFTERNOON
LEAVING ONLY 18-24 HOURS OF SOUTHERLY FLOW FOR MOISTURE RETURN. AS A
RESULT...THE POTENTIAL INSTABILITY FOR THUNDERSTORMS ASSOCIATED WITH
THE UPPER LEVEL STORM SYSTEM IS EXPECTED TO REMAIN LIMITED AT THIS
TIME. THIS IS THE MAIN FACTOR THAT WILL LIMIT THE THREAT FOR SEVERE
STORMS ON SUNDAY. THERE APPEARS TO BE ENOUGH MOISTURE AND LIFT TO
SUPPORT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SO KEPT
POPS UP AROUND 50 PERCENT ACROSS THE STATE ON SUNDAY.

MONDAY AND TUESDAY...BEHIND SUNDAYS UPPER LEVEL STORM SYSTEM...LARGE
SCALE FORCING FOR SUBSIDENCE AND DRY AIR ADVECTION WILL LEAD TO
MOSTLY CLEAR SKIES AND NEAR NORMAL TEMPERATURES TO START OFF NEXT
WEEK. DESPITE PERSISTENT SOUTHERLY FLOW AND GRADUAL MOISTURE RETURN
THROUGH TUESDAY...UPPER LEVEL RIDGING SHOULD ENSURE A DRY FORECAST
THROUGH TUESDAY NIGHT.

WEDNESDAY AND THURSDAY...A LARGE UPPER LEVEL STORM SYSTEM IS
EXPECTED TO BUILD OVER THE WESTERN UNITED STATES BY WEDNESDAY. THIS
WILL HELP TO NUDGE UPPER LEVEL RIDGING OFF TO THE EAST ALLOWING
SOUTHWEST FLOW ALOFT TO BUILD OVER ARKANSAS. SOUTHWEST FLOW ALOFT IS
EXPECTED TO TIE INTO THE SUBTROPICAL JET RESULTING IN DIFFLUENCE
ALOFT AND INCREASING DEEP LAYER WIND SHEAR OVER THE STATE. THIS
GENERAL PATTERN SUPPORTS PERSISTENT LIFT AND DEEP MOISTURE OVER THE
REGION WHICH SHOULD RESULT IN WIDESPREAD RAIN SHOWER AND
THUNDERSTORM ACTIVITY SOMETIME DURING THIS PERIOD. WITH THIS STORM
SYSTEM SO FAR OFF IN TERMS OF DISTANCE AND TIME...THERE IS STILL
POTENTIAL FOR LARGE CHANGES IN THE FORECAST MOVING FORWARD. HOWEVER
WENT AHEAD WITH 20-30 POPS BROAD BRUSHED ACROSS THE CWA TO HIGHLIGHT
THIS FAVORABLE PATTERN FOR RAIN FOR THE MIDDLE TO LATE PART OF NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     55  58  36  60 /  70  30   0   0
CAMDEN AR         56  62  41  66 /  80  30   0   0
HARRISON AR       45  51  33  61 /  70  10   0   0
HOT SPRINGS AR    53  59  39  64 /  70  20   0   0
LITTLE ROCK   AR  55  59  40  63 /  70  30   0   0
MONTICELLO AR     61  65  42  64 /  70  50   0   0
MOUNT IDA AR      50  57  37  65 /  70  20   0   0
MOUNTAIN HOME AR  48  53  34  61 /  70  20   0   0
NEWPORT AR        57  60  37  59 /  70  40   0   0
PINE BLUFF AR     59  62  40  62 /  70  40   0   0
RUSSELLVILLE AR   50  57  36  64 /  70  20   0   0
SEARCY AR         54  60  37  60 /  70  30   0   0
STUTTGART AR      58  61  38  61 /  70  40   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.

&&

56
Hazardous weather outlook, Mar 23, 3:45 PM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CDT WED MAR 23 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
345 PM CDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

BREEZY CONDITIONS WILL CONTINUE INTO THE EARLY MORNING HOURS. EXPECT
SOUTH AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS POSSIBLY
EXCEEDING 30 MPH.

SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD
FRONT THAT WILL PUSH EAST THROUGH THE STATE LATE THIS EVENING AND
THROUGH THE OVERNIGHT PERIOD. SOME OF THESE STORMS COULD BECOME
SEVERE...ESPECIALLY ACROSS THE WESTERN HALF OF THE STATE. THE MAIN
THREATS EXPECTED ARE LARGE HAIL AND DAMAGING WINDS WITH THE
STRONGEST STORMS. THERE MAY ALSO BE A TORNADO THREAT...MAINLY
ACROSS WESTERN SECTIONS OF THE STATE LATE THIS EVENING AND JUST
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COLD FRONT WILL BE PUSHING EAST THROUGH THE STATE BY THURSDAY
MORNING...WITH SOME LINGERING CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR EASTERN SECTIONS OF THE AREA. THE THREAT FOR
SEVERE WEATHER ON THURSDAY MORNING WILL BE LIMITED DUE TO THE
LACK OF INSTABILITY. EXPECT THE FRONT TO PUSH EAST OF THE STATE BY
THURSDAY AFTERNOON...WITH PRECIPITATION CHANCES ENDING AREA WIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED LATE TONIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 10:55 PM CDTSpecial Weather StatementLZKLogan50 min
Mar 23, 11:26 PM CDTSpecial Weather StatementLZKScott49 min
Mar 23, 11:54 PM CDTSpecial Weather StatementLZKJohnson51 min
Mar 24, 12:43 AM CDTSpecial Weather StatementLZKNewton, Pope32 min
Mar 24, 1:13 AM CDTSpecial Weather StatementLZKYell32 min
Mar 24, 1:16 AM CDTSpecial Weather StatementLZKBaxter, Cleburne, Pope, Searcy, Stone, Van Buren29 min
Mar 24, 1:45 AM CDTSpecial Weather StatementLZKPerry, Pope, Yell30 min
Mar 24, 3:10 AM CDTSpecial Weather StatementLZKClark35 min
Mar 24, 4:14 AM CDTSpecial Weather StatementLZKGrant31 min
Mar 24, 2:40 PM CDTFrost AdvisoryLZKCleburne, Conway, Faulkner, Independence, Jackson, Perry and 1 more17 hr
Mar 24, 2:40 PM CDTFreeze WarningLZKBaxter, Fulton, Izard, Marion, Sharp, Stone17 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.